Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 53, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Nov 19, 2018, 8:54 AM EST for Edgecombe County, North Carolina. It took effect at Nov 19, 2018, 1:00 PM EST. It was in force for 45 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2018, 8:54 AM EST (13:54 UTC)
- In effect from
- Nov 19, 2018, 1:00 PM EST
- Expired
- Nov 21, 2018, 10:10 AM EST
- In force
- 45 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Tarboro (TARN7).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 24 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02083500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
338
WGUS42 KRAH 191354
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
854 AM EST Mon Nov 19 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Tar River At Tarboro affecting Edgecombe County
...Insert basis for warning (if desired) here...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC065-200153-
/O.NEW.KRAH.FL.W.0053.181119T1800Z-181121T1240Z/
/TARN7.1.ER.181119T1800Z.181120T1200Z.181121T0040Z.NO/
854 AM EST Mon Nov 19 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Tar River At Tarboro.
* from this afternoon to Wednesday morning, or until the warning is
cancelled.
* At 8:15 AM Monday the stage was 18.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by this
afternoon and continue to rise to near 19.6 feet by tomorrow
morning.The river will fall below flood stage by tomorrow evening.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel
Street in east Tarboro.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Tar River
Tarboro 19 18.8 Mon 08 AM 19.6 17.4 13.3 8.8 6.9
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$7 follow-up statements
421
WGUS82 KRAH 191809
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
109 PM EST Mon Nov 19 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Tarboro affecting Edgecombe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC065-200608-
/O.CON.KRAH.FL.W.0053.000000T0000Z-181121T1240Z/
/TARN7.1.ER.181119T1615Z.181120T1200Z.181121T0040Z.NO/
109 PM EST Mon Nov 19 2018
The Flood Warning continues for
the Tar River At Tarboro.
* At 12:15 PM Monday the stage was 19.0 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.6 feet by
tomorrow morning. The river will fall below flood stage tomorrow
evening.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel
Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding begins. The Riverside Park and
River Road at the US64 bridge flood.
* Impact...At 17.0 feet, Action stage. The river is bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Tar River
Tarboro 19 19.0 Mon 12 PM 19.6 17.4 13.3 8.8 6.9
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$130
WGUS82 KRAH 200222
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
922 PM EST Mon Nov 19 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Tarboro affecting Edgecombe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC065-201422-
/O.EXT.KRAH.FL.W.0053.000000T0000Z-181121T1320Z/
/TARN7.1.ER.181119T1615Z.181120T1200Z.181121T0120Z.NO/
922 PM EST Mon Nov 19 2018
The Flood Warning continues for
the Tar River At Tarboro.
* At 8:15 PM Monday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 19.7 feet by
Tuesday morning. The river will fall below flood stage Tuesday
evening.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel
Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding begins. The Riverside Park and
River Road at the US64 bridge flood.
* Impact...At 17.0 feet, Action stage. The river is bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Tue Wed Thu Fri Sat
Tar River
Tarboro 19 19.5 Mon 08 PM 19.7 17.5 13.4 8.9 7.0
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$029
WGUS82 KRAH 201041
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
541 AM EST Tue Nov 20 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Tarboro affecting Edgecombe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC065-202241-
/O.CON.KRAH.FL.W.0053.000000T0000Z-181121T1320Z/
/TARN7.1.ER.181119T1615Z.181120T1015Z.181121T0120Z.NO/
541 AM EST Tue Nov 20 2018
The Flood Warning continues for
the Tar River At Tarboro.
* At 5:15 AM Tuesday the stage was 19.8 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...The river will continue to fall to below flood stage by
this evening.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel
Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding occurs. The Riverside Park and
River Road at the US64 bridge flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Tarboro 19 19.8 Tue 05 AM 19.7 17.5 13.4 8.9 7.0
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$900
WGUS82 KRAH 201342
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
842 AM EST Tue Nov 20 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River Near Goldsboro affecting Wayne County
Tar River At Tarboro affecting Edgecombe County
...The Flood Warning continues for the following rivers in North
Carolina...
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
Lower Roanoke River Near Scotland Neck affecting Halifax and
Northampton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC191-210141-
/O.EXT.KRAH.FL.W.0044.000000T0000Z-181121T2034Z/
/GLDN7.2.ER.181117T1800Z.181119T1945Z.181121T0834Z.NO/
842 AM EST Tue Nov 20 2018
The Flood Warning continues for the Neuse River Near Goldsboro.
* At 8:15 AM Tuesday the stage was 19.9 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early tomorrow.
* Impact...At 20.0 feet, Arrington Bridge Road and access roads around
Seymour Johnson Air Force Base flood.
* Impact...At 19.5 feet, Ferry Bridge Road begins to flood.
* Impact...At 18.0 feet, water overflows the banks at the SR1915
bridge and upstream of the US117 bridge.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Goldsboro 18 19.9 Tue 08 AM 17.6 15.2 13.7 13.3 13.4
&&
LAT...LON 3538 7807 3533 7793 3528 7791 3525 7795
3530 7797 3534 7810
$$
NCC065-210141-
/O.EXT.KRAH.FL.W.0053.000000T0000Z-181121T1820Z/
/TARN7.1.ER.181119T1615Z.181120T1800Z.181121T0620Z.NO/
842 AM EST Tue Nov 20 2018
The Flood Warning continues for the Tar River At Tarboro.
* At 8:15 AM Tuesday the stage was 19.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.2 feet by this
afternoon. The river will fall below flood stage after midnight
tomorrow.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel
Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding begins. The Riverside Park and
River Road at the US64 bridge flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Tarboro 19 19.9 Tue 08 AM 17.3 9.9 8.2 6.9 6.3
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$
NCC083-131-210141-
/O.CON.KRAH.FL.W.0046.000000T0000Z-000000T0000Z/
/RRDN7.1.ER.181114T2107Z.181121T0000Z.000000T0000Z.NO/
842 AM EST Tue Nov 20 2018
The Flood Warning continues for the Lower Roanoke River At Roanoke
Rapids.
* At 7:45 AM Tuesday the stage was 10.4 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 10.9 feet by
tomorrow early afternoon, and then begin falling.
* Impact...At 9.0 feet, farmlands and timberlands adjacent to the
river in Roanoke Rapids flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Roanoke River
Roanoke Rapids 9 10.4 Tue 08 AM 10.9 10.0 10.0 10.0 9.9
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$
NCC083-131-210141-
/O.CON.KRAH.FL.W.0052.000000T0000Z-000000T0000Z/
/SCON7.1.ER.181119T0740Z.181122T0000Z.000000T0000Z.NO/
842 AM EST Tue Nov 20 2018
The Flood Warning continues for the Lower Roanoke River Near Scotland
Neck.
* At 8:00 AM Tuesday the stage was 28.5 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 29.7 feet by
tomorrow evening, and then begin falling.
* Impact...At 28.0 feet, Minor flooding begins, especially on the left
bank.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Roanoke River
Scotland Neck 28 28.5 Tue 08 AM 29.5 29.3 28.7 28.7 28.6
&&
LAT...LON 3635 7750 3633 7742 3611 7721 3608 7727
3628 7748 3628 7759
$$049
WGUS82 KRAH 210159
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
859 PM EST Tue Nov 20 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Tarboro affecting Edgecombe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC065-211358-
/O.EXT.KRAH.FL.W.0053.000000T0000Z-181122T0448Z/
/TARN7.1.ER.181119T1615Z.181120T2130Z.181121T1648Z.NO/
859 PM EST Tue Nov 20 2018
The Flood Warning continues for
the Tar River At Tarboro.
* At 8:15 PM Tuesday the stage was 19.9 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late morning tomorrow.
* Impact...At 20.0 feet, Lowland flooding begins south of Daniel
Street in east Tarboro.
* Impact...At 19.0 feet, Minor flooding begins. The Riverside Park and
River Road at the US64 bridge flood.
* Impact...At 17.0 feet, Action stage. The river is bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Tarboro 19 19.9 Tue 08 PM 19.4 13.7 9.9 7.8 6.6
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$736
WGUS82 KRAH 210944
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
444 AM EST Wed Nov 21 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Neuse River At Smithfield affecting Johnston County
Neuse River Near Goldsboro affecting Wayne County
Tar River At Tarboro affecting Edgecombe County
Lower Roanoke River At Roanoke Rapids affecting Halifax and
Northampton Counties
Lower Roanoke River Near Scotland Neck affecting Halifax and
Northampton Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC101-212143-
/O.CON.KRAH.FL.W.0054.181121T2100Z-000000T0000Z/
/SMFN7.1.ER.181121T2100Z.181124T1800Z.000000T0000Z.NO/
444 AM EST Wed Nov 21 2018
The Flood Warning continues for
the Neuse River At Smithfield.
* At 4:15 AM Wednesday the stage was 14.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by late this
afternoon and continue to rise to near 15.8 feet by Saturday early
afternoon.
* Impact...At 15.0 feet, Minor flood stage. Flooding begins along the
Neuse riverwalk. Water nears the base of the holding tank at the
water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Smithfield 15 14.4 Wed 04 AM 14.6 15.5 15.7 15.7 15.7
&&
LAT...LON 3554 7829 3548 7834 3544 7829 3541 7833
3547 7842 3556 7835
$$
NCC191-212143-
/O.CON.KRAH.FL.W.0044.000000T0000Z-181122T0508Z/
/GLDN7.2.ER.181117T1800Z.181119T1945Z.181121T1708Z.NO/
444 AM EST Wed Nov 21 2018
The Flood Warning continues for
the Neuse River Near Goldsboro.
* At 4:15 AM Wednesday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 19.5 feet, Ferry Bridge Road begins to flood.
* Impact...At 18.0 feet, Minor flood stage. Water overflows the banks
at the SR1915 bridge and upstream of the US117 bridge.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Neuse River
Goldsboro 18 19.1 Wed 04 AM 18.6 15.9 13.8 13.0 13.1
&&
LAT...LON 3538 7807 3533 7793 3528 7791 3525 7795
3530 7797 3534 7810
$$
NCC065-212143-
/O.CON.KRAH.FL.W.0053.000000T0000Z-181122T0448Z/
/TARN7.1.ER.181119T1615Z.181120T2130Z.181121T1648Z.NO/
444 AM EST Wed Nov 21 2018
The Flood Warning continues for
the Tar River At Tarboro.
* At 4:15 AM Wednesday the stage was 19.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 19.0 feet, Minor flooding occurs. The Riverside Park and
River Road at the US64 bridge flood.
* Impact...At 17.0 feet, Action stage. The river is bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Tarboro 19 19.5 Wed 04 AM 19.4 13.7 9.9 7.8 6.6
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$
NCC083-131-212143-
/O.CON.KRAH.FL.W.0046.000000T0000Z-000000T0000Z/
/RRDN7.1.ER.181114T2107Z.181120T1400Z.000000T0000Z.NO/
444 AM EST Wed Nov 21 2018
The Flood Warning continues for
the Lower Roanoke River At Roanoke Rapids.
* At 3:45 AM Wednesday the stage was 10.5 feet.
* Flood stage is 9.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue rising to near 10.9 feet by this
morning. Additional rises may be possible thereafter.
* Impact...At 9.0 feet, Minor flood stage. Farmlands and timberlands
adjacent to the river in Roanoke Rapids flood.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Roanoke River
Roanoke Ra 9 10.5 Wed 04 AM 10.9 10.9 10.9 10.9 10.9
&&
LAT...LON 3652 7765 3641 7751 3635 7750 3628 7759
3638 7761 3645 7765
$$
NCC083-131-212143-
/O.CON.KRAH.FL.W.0052.000000T0000Z-000000T0000Z/
/SCON7.1.ER.181119T0740Z.181123T0600Z.000000T0000Z.NO/
444 AM EST Wed Nov 21 2018
The Flood Warning continues for
the Lower Roanoke River Near Scotland Neck.
* At 4:00 AM Wednesday the stage was 28.9 feet.
* Flood stage is 28.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue rising to near 29.9 feet by
Friday morning, and then begin falling.
* Impact...Between 28.0 feet and 31.0 feet, flooding occurs, especially on the left
bank.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Roanoke River
Scotland N 28 28.9 Wed 04 AM 29.2 29.7 29.9 29.9 29.9
&&
LAT...LON 3635 7750 3633 7742 3611 7721 3608 7727
3628 7748 3628 7759
$$840
WGUS82 KRAH 211510
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1010 AM EST Wed Nov 21 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Tar River At Tarboro affecting Edgecombe County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC065-211540-
/O.CAN.KRAH.FL.W.0053.000000T0000Z-181122T0448Z/
/TARN7.1.ER.181119T1615Z.181120T2130Z.181121T1350Z.NO/
1010 AM EST Wed Nov 21 2018
The Flood Warning is cancelled for the Tar River At Tarboro.
* At 9:30 AM Wednesday the stage was 18.9 feet.
* Flood stage is 19.0 feet.
* The river fell below flood stage at 8:50 AM Wednesday.
* The river will continue to fall to 14.1 feet by Thursday
morning.
* At 17.0 feet, Action stage. The river is bankfull.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Tar River
Tarboro 19 19.0 Wed 09 AM 14.1 9.4 6.7 6.1 5.8
&&
LAT...LON 3597 7760 3593 7748 3577 7751 3573 7757
3590 7756 3593 7761
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Nov 19, 6:52 AM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Nov 19, 6:52 AM EST, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 652 AM EST Mon Nov 19 2018 .SYNOPSIS... Weak low pressure will track along the coast of the Carolinas this morning, while high pressure will otherwise extend across the southeastern US today. Meanwhile, a cold front will approach from the west, then cross our region late tonight through early Tuesday. Following high pressure will extend from the mid MS valley to the middle Atlantic coast through mid-week. && .NEAR TERM /THROUGH TONIGHT/... As of 350 AM Monday... A split flow pattern over wrn NOAM will persist today, with broad downstream troughing encompassing the ern two thirds of NOAM. Within the srn stream of that split flow, generally low amplitude perturbations in wswly flow aloft will migrate through the srn and cntl Appalachians and Carolinas vicinity today. Nrn stream amplification will meanwhile occur from the nrn Plains to the lwr Great Lakes through tonight, with associated glancing forcing for ascent likely to overspread the srn middle Atlantic states overnight- early Tue. At the surface, broad low pressure along the sern US coast, centered around 1019 mb about 20 nm east of CHS at 0840Z, will drift newd, offshore the NC coast today, while high pressure otherwise lingers over the sern US. Meanwhile, another 1019 mb low analyzed over wrn TN/KY, will deepen while migrating newd across the OH valley and nrn middle Atlantic states through tonight, with a trailing cold front that will move into the wrn and nrn NC Piedmont very late tonight - likely just an hour or three prior to 12Z. To the nw of the aforementioned newd-migrating coastal low near CHS this morning, low level WAA (and moisture advection) centered around 850 mb, evident as veering in that layer in VWP data at ILM and MHX, will support the continued development/maintenance of an area of showers through ern NC, amidst 1-1.25" precipitable water values and weak MuCAPE characterized by up to a few hundred J/kg. PoPs and QPF have consequently been increased across the Sandhills and Coastal Plain this morning, consistent with observational trends and near term hi-res guidance that suggests some one to two tenth amounts can be expected before the showers end from sw to ne between 12-16Z. Lingering cloudiness well into the afternoon over the Coastal Plain may keep temperatures from reaching 60s degrees there, however, while while partial sun elsewhere will favor low-mid 60s. The combination of light swly stirring and increasing mid level cloudiness ahead of the aforementioned cold front will result in another mild night, mostly in the upr 40s to around 50 degrees, though some sheltered/calm locations may radiationally cool into the mid 40s before the clouds increase w to e after midnight, particularly over the ne Piedmont and Coastal Plain. In fact, there remains a strong signal in model guidance for the development of fog and low clouds in those areas, and particularly newd across nern NC and sern VA overnight. While virga or perhaps a sprinkle may accompany the mid cloudiness overnight, the depth of the moisture and lift appears too limited and confined to the 700-850 mb layer - and likely unsupportive of any measurable precipitation in cntl NC. && .SHORT TERM /TUESDAY AND TUESDAY NIGHT/... As of 420 AM Monday... The cold front moving across the nrn and wrn NC Piedmont early Tue will continue sewd across the remainder of cntl NC through the midday to early afternoon hours, with an ensuing breezy nwly wind and CAA that will cause temperatures to steady and cool a couple of hours prior to the typical diurnal heating cycle, with highs expected to range from mid 50s nw Piedmont to mid 60s over the Sandhills and srn Coastal Plain. A chance of a sprinkle or perhaps even a light measurable shower will be confined to the Sandhills and srn and cntl Coastal Plain given the limited moisture and lift in the 700-850 mb layer. Colder, with diminishing nwly winds as the center of upstream high pressure ridges east of the Appalachians, with lows mainly in the lwr-mid 30s Tue night. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... As of 400 AM Monday... Surface high pressure will build into/extend into the area from the west Wednesday into Thursday morning, before a reinforcing dry backdoor cold front sinks south/southwestward through the area on Thursday, with strong surface high pressure (1038+ mb) building into the area behind the front. This will usher in a much colder airmass. With the arrival of the front now expected on Thursday morning/early afternoon (faster) will lower high temps on Thursday, with highs likely coming in the morning across the far north/northeast. Expect high temps will range from the 40s NE to the 50s SW. Low temps Friday morning will likely be in the 20s for most locations (outside of possibly the SE), with even some lower to mid 20s across the far north. High temps will remain cold on Friday, with highs expected to be in the 40s across a majority of the area (with maybe some 50s far E/SE). Highs on Wednesday are expected to be in the 50s, with lows Thursday morning in the 30s. Mid/upper s/w ridging expected to be over the area on Friday will quickly shift to the east Friday night into Saturday, with a quick moving s/w disturbance expected to cross the region on Saturday. Medium range models differ with regard to the strength of the system, resulting in the amount of moisture return ahead of the system, but it still looks like we should see an in-situ CAD at least initially develop across portions of the area Friday night into Saturday. Beyond the increasing chances for precip on Saturday, medium range models begin to struggle with the mid/upper level flow pattern across the Mid-Atlantic as a result in the differences in amplification of the aforementioned lead disturbance. Thus, for now will go with only a slight chance of showers/rain (silent pop at this time range) for Sunday. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... As of 650 AM Monday... A wave of low pressure will track along the coast of the Carolinas this morning, with an associated area of showers and mainly MVFR ceilings and visibility restrictions, which will linger across the ern half of cntl NC --including at FAY and RWI-- through midday to early afternoon. RDU will be on the wrn edge of this regime, where a brief MVFR ceiling may occur for a couple of hours around midday. Meanwhile, to the west at GSO and INT, where fair skies have allowed for radiational cooling and patchy fog this morning, a short-lived MVFR visibility restriction will be possible through 13Z. A residually moist air mass will linger tonight, ahead of a cold front that will cross cntl NC late tonight-early Tuesday. This moisture will result in a chance of fog and low stratus tonight, particularly over nern NC and including RWI. Otherwise, a short-lived period of marginal low level wind shear will be possible for a few hours immediately prior to the cold frontal passage, owing to the development and intensification of a 35 kt, pre-frontal low level jet (between 1500-2000 ft), which will accelerate atop a stable and (near) calm surface layer. Outlook: There will be a chance of MVFR ceilings on Friday, in warm, moist advection ahead of a low pressure system that will approach from the west. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...MWS SHORT TERM...MWS LONG TERM...BSD AVIATION...MWS
Hazardous weather outlook, Nov 19, 7:07 AM EST, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 707 AM EST Mon Nov 19 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201215- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 707 AM EST Mon Nov 19 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time.
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.